Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 21, 2019, 7:13 PM MDT for Hamilton County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2019, 7:13 PM MDT (01:13 UTC)
- Expired
- Sep 21, 2019, 7:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.4
The text
As transmitted.
360 WWUS83 KDDC 220113 SPSDDC Special Weather Statement National Weather Service Dodge City KS 713 PM MDT Sat Sep 21 2019 KSZ061-220145- Hamilton KS- 713 PM MDT Sat Sep 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 745 PM MDT... At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near Coolidge, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Syracuse and Coolidge. LAT...LON 3826 10204 3826 10155 3782 10154 3780 10204 TIME...MOT...LOC 0113Z 262DEG 40KT 3797 10194 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 21, 5:35 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 21, 5:35 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 635 PM CDT Sat Sep 21 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Sunday) Issued at 1243 PM CDT Sat Sep 21 2019 Thunderstorms are likely this evening in vicinity of a frontal boundary as it stalls out across western Kansas. Steepening low/mid level lapse rates and increased moisture with surface dewpoints well up into the 60s(F) ahead of the advancing boundary will provide ample instability to support thunderstorm development as capping erodes. Meanwhile, dynamics aloft will be relatively favorable with an increasingly difluent southwest flow and a strong +100kt jet core lifting northeast across the high plains with a right entrance region setting up generally across western Kansas, virtually straddling the stalled frontal boundary. Combined with SBCAPE values upward of 2500 J/kg and more than sufficient deep layer shear, this will increase severe potential with large hail and damaging winds the primary threat. Isolated tornadoes cannot be ruled out. Expect lows down into the 50s(F) in west central and portions of southwest Kansas tonight behind the stalled boundary to the 60s(F) in south central Kansas. Cooler air will surge into western Kansas early Sunday morning behind a secondary and much stronger cold front. As a result, look for highs only up into the 70s(F) for much of the area Sunday afternoon with a few lower 80s(F) possible near and along the Oklahoma border. .LONG TERM...(Sunday night through Saturday) Issued at 212 PM CDT Sat Sep 21 2019 Tranquil conditions are likely Monday as a drier air mass remains settled across the Western High Plains while ridging aloft transitions eastward through the region. Thunderstorm chances return early Tuesday as medium range models show an upper level trough of low pressure digging southeast across the Desert Southwest, setting up an increasingly difluent southwest flow aloft across the high plains of western Kansas. With a prevailing southerly flow pulling moisture back into the area increasing instability, thunderstorms will be possible Tuesday morning as a series of H5 vort maxima eject out of the trough axis in the Desert Southwest and into the South Plains. Initial development is expected in the panhandles of Texas and Oklahoma with potential storms then possibly spreading into southwest Kansas. Thunderstorm chances continue into Wednesday as an upper level shortwave trough pushes east across the Upper Midwest, sending an attendant cold front southward into western/central Kansas. However, an expected weaker flow aloft along with uncertainty as it pertains to timing and placement of the frontal boundary will play factors into where the best chance for storms will be. Prevailing low level southerlies and ridging aloft transitioning will result in warm up Monday with highs back up into the 80s(F). Similar temperatures are expected through the middle part of the week with yet another frontal boundary projected to push through western Kansas by Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 630 PM CDT Sat Sep 21 2019 Thunderstorms will continue to develop and spread northeast across portions of southwest and central Kansas through late this evening, likely affecting KHYS and possibly KGCK and KDDC. Otherwise, VFR conditions are expected to prevail overnight. Low level stratus is then expected to develop across portions of central Kansas early Sunday morning resulting in possible MVFR cigs in the vicinity of KHYS and KDDC generally after 10Z. Southerly winds around 15 to 30kt will persist across central and much of southwest Kansas overnight as a surface low remains anchored in southeast Colorado. A strong cold front will then push through western Kansas early Sunday morning turning winds northerly 15 to 25kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 78 54 85 / 60 30 0 0 GCK 55 78 52 86 / 50 10 0 10 EHA 55 78 53 86 / 20 0 0 10 LBL 58 78 53 86 / 30 10 0 10 HYS 57 77 53 83 / 80 40 0 0 P28 65 80 57 83 / 50 50 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Sep 21, 10:53 AM MDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1153 AM CDT Sat Sep 21 2019 KSZ030-031-043>046-061>066-074>081-084>090-221000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1153 AM CDT Sat Sep 21 2019 /1053 AM MDT Sat Sep 21 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible late this afternoon into this evening as a weak frontal boundary pushes into, then stalls out across western Kansas. Up to 2 inch hail and damaging winds 60 to 70 mph will be the main threats. However, isolated tornadoes cannot be ruled out with the strongest storms. Periods of heavy rainfall will also be possible with the strongest storms increasing the potential for localized flooding. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Thunderstorms will be possible virtually every day Tuesday through the end of the week. However, it is too early to determine the potential for severe weather. Days 2-7 Hazards ---------------- * Sunday - Flooding: Limited risk - Lightning: Limited risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Lightning: Elevated risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed along and east of a Wakeeney to Garden City to Liberal line generally after 4pm. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Sep 21, 5:57 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
657 PM CDT Sat Sep 21 2019
KSZ044-045-220030-
Lane KS-Ness KS-
657 PM CDT Sat Sep 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND
NORTHEASTERN LANE COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shields, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dighton, Utica, Pendennis and Shields.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Kansas.
LAT...LON 3869 10007 3844 10028 3850 10059 3870 10053
3870 10031
TIME...MOT...LOC 2357Z 240DEG 41KT 3856 10040
TATROLocal storm report, Sep 21, 6:16 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 3 SE MCCRACKEN 38.58N 99.57W
09/21/2019 E60 MPH RUSH KS STORM CHASER
&&
JDFSpecial weather statement, Sep 21, 6:27 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Dodge City KS 727 PM CDT Sat Sep 21 2019 KSZ045-220100- Ness KS- 727 PM CDT Sat Sep 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS COUNTY UNTIL 800 PM CDT... At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near Bazine, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bazine and Brownell. A Severe Thunderstorm Watch remains in effect until midnight CDT for west central Kansas. LAT...LON 3841 9959 3836 9985 3860 9991 3868 9959 TIME...MOT...LOC 0026Z 254DEG 44KT 3848 9978 TATRO
Local storm report, Sep 21, 6:53 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
753 PM CDT SAT SEP 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 1 N LA CROSSE 38.55N 99.31W
09/21/2019 E60 MPH RUSH KS STORM CHASER
VISIBILITY WAS REDUCED TO ONE-EIGHTH OF A
MILE DUE TO BLOWING DUST.
0730 PM TSTM WND GST 4 NE SCHOENCHEN 38.75N 99.28W
09/21/2019 M62 MPH ELLIS KS MESONET
&&Special weather statement, Sep 21, 7:12 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Dodge City KS
812 PM CDT Sat Sep 21 2019
KSZ031-045-046-220145-
Rush KS-Ellis KS-Ness KS-
812 PM CDT Sat Sep 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NESS...NORTHERN RUSH
AND SOUTHEASTERN ELLIS COUNTIES UNTIL 845 PM CDT...
At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walker to near Liebenthal to 6 miles north
of Hargrave to near McCracken. Movement was east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Victoria, Walker, Schoenchen, McCracken, Liebenthal, Loretta,
Hargrave, Pfeifer and Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Kansas.
LAT...LON 3870 9904 3870 9903 3862 9903 3860 9905
3847 9968 3868 9961 3890 9904
TIME...MOT...LOC 0111Z 262DEG 41KT 3889 9907 3867 9932 3865 9943 3853
9960
TATROSpecial weather statement, Sep 21, 7:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 713 PM MDT Sat Sep 21 2019 KSZ061-220145- Hamilton KS- 713 PM MDT Sat Sep 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 745 PM MDT... At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near Coolidge, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Syracuse and Coolidge. LAT...LON 3826 10204 3826 10155 3782 10154 3780 10204 TIME...MOT...LOC 0113Z 262DEG 40KT 3797 10194 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 6:25 PM MDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 50 min |
| Sep 21, 6:27 PM MDT | Special Weather Statement | DDC | Ness | 33 min |
| Sep 21, 7:11 PM MDT | Areal Flood Advisory | DDC | Ellis, Ness, Rush | 3 hr |
| Sep 21, 7:12 PM MDT | Special Weather Statement | DDC | Rush | 33 min |
| Sep 21, 7:32 PM MDT | Special Weather Statement | DDC | Lane | 28 min |
| Sep 21, 7:45 PM MDT | Special Weather Statement | DDC | Ellis | 30 min |
| Sep 21, 7:55 PM MDT | Special Weather Statement | DDC | Trego | 35 min |
| Sep 21, 8:13 PM MDT | Special Weather Statement | DDC | Ellis | 47 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.